MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) STYLE 20 SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

ALLERGAN (COSTA RICA) STYLE 20 SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 20-375
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Capsular Contracture (1761); Unspecified Infection (1930)
Date of Event 02/23/2010
Type of Reportable Event Serious Injury
Event or Problem Description
Healthcare professional reported "infection (late onset)", "metastatic breast cancer: mets to bone and lungs"-ndr (not device related) and "capsular contracture, baker grade unknown".This record is for the left side.Device was explanted and replaced.
 
Additional Manufacturer Narrative
Information contained in this report was previously submitted through asr / psr on july 25th and 26th of 2012.A review of the device history record has been completed.No deviations or non-conformances noted.Further information from the reporter regarding event, product, or patient details has been/will be requested.No additional information is available at this time.The reason(s) for reoperation is/are: "infection (late onset)" and "capsular contracture, baker grade unknown".The following reported event(s) are physiological complication(s), and device analysis typically does not help allergan determine the cause: infection and capsular contracture grade unknown.Clarification to h10: related report is contra-lateral side.Fi summary: with the information collected during the investigation, there is enough evidence to support that units involved in this work order were manufactured under controlled conditions in accordance with abbvie¿s procedures and were no defects/problems/issues found in the documents related to the reported event.Seal strength was successfully completed and results were acceptable.Environmental monitoring results were found to be acceptable, and they confirmed that there was not an adverse impact on environmental conditions, device quality or performance.Two additional complaints were noted for devices sterilized under sterilization run (b)(4).However, it is unlikely that the events related to the reported infection are associated with the sterilization methods utilized.The terminal sterilization cycle used by abbvie was developed and validated to achieve a high level of sterility assurance.The sterilization cycle has been validated to ensure that the chance of a non-sterile device is less than one in a million.Considering that there is no adverse trend for this type of event, no additional actions are deemed required at this time.The issue with infection will continue to be monitored and corrective actions will be taken in the future if deemed appropriate.Given the fact that the cause of the infection cannot be specifically associated with the manufacturing process, and there is not an adverse trend for this type of event, and no er/ ncr(s) were identified during the investigation associated with this lot and the complaint, no corrective action is deemed necessary at this time.

Brand Name
STYLE 20 SILICONE GEL FILLED BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
la aurora de heredia
CS 
Manufacturer (Section G)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
la aurora de heredia
CS  
Manufacturer Contact
terry ingram
2525 dupont drive
irvine, CA 92612
8479366324
MDR Report Key23728847
Report Number9617229-2025-21113
Device Sequence Number18795590
Product Code FTR
UDI-Device Identifier10888628001695
UDI-Public10888628001695
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P020056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Other,Study,Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/27/2014
Device Catalogue Number20-375
Device Lot Number1749201
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/06/2025
Initial Report FDA Received Date12/05/2025
Date Device Manufactured07/28/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexFemale
Patient RaceWhite